MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Edema (1820)
Date of Event 06/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.Further information regarding the event was requested but not received.
 
Event or Problem Description
Related manufacturing reference: 3005334138-2020-00305, 3005334138-2020-00306, 3008452825-2020-00354, 3008452825-2020-00355, 3005334138-2020-00307.Following an ablation procedure, a possible stroke and cerebral edema occurred.The ablation was completed successfully with no abnormalities.The patient was transferred to coronary care unit to be followed.The evening of the ablation procedure, assessment and investigation of acute ischemic stroke was administered.The following day, the patient withdrew from the clinical study.A ct on (b)(6) 2020 revealed a small caliber of distal m1 and decreased vascularities of the left side middle cerebral artery, compatible with acute occlusion of the m1 middle cer.The patient underwent a mechanical thrombectomy and was stabilized.A dyna-ct showed no obvious intracerebral hemorrhage (ich).The patient was followed in ncua.Altered mental status was noted and a brain ct showed brain edema without ich.Emergency decompressive craniectomy and icp insertion was administered.Prior to procedure, it was confirmed there was no thrombus and the active clotting time during the procedure was between 200 and 270.Though there is no indication a device caused the stroke or edema, the cause of the adverse events is unknown.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported stroke and cerebral edema could not be conclusively determined.
 
Event or Problem Description
Related manufacturing reference: 3005334138-2020-00313.

Brand Name
LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key10307211
Report Number2182269-2020-00067
Device Sequence Number824880
Product Code DRA
UDI-Device Identifier05414734202183
UDI-Public05414734202183
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number401575
Device Catalogue Number401575
Device Lot Number7227376
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED¿; BRK-1¿ TRANSSEPTAL NEEDLE; FAST-CATH INTRODUCER; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE; ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED¿; BRK-1¿ TRANSSEPTAL NEEDLE; FAST-CATH INTRODUCER; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight60